ADVERTISEMENT
ADVERTISEMENT

Q. What is the frequency to do HIV testing while taking PEP?

Answered by
Dr. Ravinder Kaur Sachdeva
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 16, 2019

Hi doctor,

I am 32 years old. I am on PEP that has to be taken for 28 days. I got my first dose around 40 hours of being contracted to HIV. PEP is not 100 % secure. My question is if I am lucky and the result shows HIV negative after the therapy, how often do I need to get antibody tested if luck showers on me and each time the result says negative? And if PEP does not work properly and I am tested positive, how long can be my lifespan if I stay on medications?

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

The answers to your queries are: For PEP (post-exposure prophylaxis) efficacy, adherence to the medications prescribed for PEP is the most important thing. PEP is really efficacious, To the best of my clinical practice, I have not seen any case of a patient who has completed PEP with complete adherence and then turned positive.

There are recommendations to test at four weeks, three months and then at six months of last exposure. You need not be tested in between and if negative, no further test is required.

Thank you doctor,

I am taking my medicines with adherence. It is the third day to the therapy and fourth day after the exposure to possible HIV. I am feeling some rashes on the body chest and itching. Today morning my tongue was completely white having some white coating. Had to really brush up my tongue to get it cleaned but still, some white patches are visible. Are these side effects of medicines or early signs of HIV? My blood reports as of now are fine and HIV negative. But what matters are the reports after six weeks three months and six months. I have no muscle pain or joint pains but little weakness is there. And nausea after taking the medicines persist for few hours.

#

Hi,

Welcome back to icliniq.com.

Before answering for the rash or itching which you mentioned, it is important for me to know the medicines which you are taking for PEP. If you can send me the picture of the rash, it will be of great help. This could be the early mild side effects of medicines. The white coating could be due to various reasons. Do you have a fever or any other bowel complaints too? Weakness could be the side effect of drugs. Do also let me know your hemoglobin levels. Medicines can cause minimal nausea. It is recommended to take these with light meals and short frequent meals during the day and not to take these empty stomach.

Thank you doctor,

To start with no fever or bowels. I am getting Isentress 400 mg 1-0-1 per day and Truvada 1-0-0 per day. I think I had the medicine on empty stomach and that caused nausea may be. Rashes are minimal at the moment. Still sending you the photo.

#

Hi,

Welcome back to icliniq.com.

The picture attached is not clear (attachment removed to protect patient identity). However, you are getting the most appropriate treatment and need not worry. Local coconut oil application does help in minimizing rash. Continue with your medicines and get your HIV test as advised. Please do not hesitate to ask or call anytime for any further query.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Please explain about the CMIA test for HIV testing.

.. the specific answers for your questions. CMIA is based on chemiluminescence principle and it is performed on an automated analyzer. It is the most effective technique nowadays to rule out HIV. CMIA can almost 100 % rule out HIV after 90 days of e...   Read full

I had vaginal intercourse and condom broke. Am I at the risk of HIV?

Is this low risk ...   Read full

What is the frequency to do HIV testing while taking PEP?

.. to your queries are: For PEP (post-exposure prophylaxis) efficacy, adherence to the medications prescribed for PEP is the most important thing. PEP is really efficacious, To the best of my clinical practice, I have not seen any case of a patient w...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a HIV AIDS Specialist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.